Nebraska, 2005

Damaging Wind in Nebraska, September 24, 2005

September 24, 2005 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 24, 1:00 PM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Sep 24, 1:00 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
200 PM CDT SAT SEP 24 2005

.DISCUSSION...

MAIN FORECAST CHALLENGES WILL BE TEMPERATURES AND PRECIP CHANCES
THROUGH SUNDAY AS FRONT MOVES THROUGHT THE AREA...WITH SIMILAR
SITUATION FOR WEDNESDAY NEXT WEEK.

IN THE SHORT TERM...OUTFLOW BOUNDRY FROM MORNING CONVECTION HAS
SETUP ACROSS THE SOUTHERN PORTION OF THE CWA THIS AFTERNOON BETWEEN
OMAHA AND LINCOLN EXTENDING INTO CENTRAL NEBRASKA AND CENTRAL IOWA.
18Z SATELLITE IMAGE AND LATEST RADAR LOOP SHOWS CONVECTION CONFINED
NORTH AND EAST OF THE AREA FROM SOUTHEAST SOUTH DAKOTA INTO NORTH
CENTRAL IOWA. SURFACE ANALYSIS SHOWING GOOD TEMPERATURES CONTRAST
AND SURFACE CONVERGENCE ALONG THIS BOUNDRY WITH MAIN QUESTION BEING
WHETHER BOUNDRY WILL MAINTAIN ITSELF AND IF THERE IS SUFFICIENT
FORCING TO OVERCOME ANY CAPPING IN PLACE. BETTER 850 MOISTURE
CONVERGENCE IN PLACE OVER NORTHEAST CORNER OF NEBRASKA INTO
SOUTHEAST SOUTH DAKOTA WHERE NEW CONVECTION CURRENTLY DEVELOPING.

NONETHELESS...WITH MAIN FRONT FROM NORTHWEST MINNESOTA INTO NORTH
CENTRAL NEBRASKA AND NORTHEAST COLORADO EXPECTED TO GRADUALLY MOVE
ACROSS THE AREA THROUGH SUNDAY...PERIODS OF THUNDERSTORMS LIKELY
WITH MODELS INDICATING MAIN ACTION ACROSS NORTHERN PORTION OF THE
CWA DURING THIS TIME. OVERALL ONLY SMALL CHANGES TO THE SHORTTERM
WITH HIGH PRESSURE AND DRIER AIR MOVING INTO THE AREA BEHIND THE
FRONT SUNDAY NIGHT AND MONDAY. ONE DIFFERENCE TO NOTE BETWEEN THE
NAM AND GFS FOR MONDAY IS TIMING OF SHORT WAVE THAT COMES ACROSS THE
CENTRAL PLAINS AND BETTER MOISTURE THAT NAM HANGS ON TO DURING THIS
TIME. FOR NOW HAVE FOLLOWED DRIER GFS SOLUTION.

LITTLE CHANGE IN THE EXTENDED ALSO...BUT DID INTRODUCE SOME LOW POPS
FOR FRIDAY AND FRIDAY NIGHT AND CONTINUED INTO SATURDAY FOR EASTERN
PARTS OF THE CWA AS EXTENDED MODELS (GFS...ECMWF...CANADIAN) ALL
INDICATE FAIRLY SHARP WAVE MOVING THROUGH DURING THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Sep 24, 4:07 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
507 PM CDT SAT SEP 24 2005

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-251000-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA-
SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
507 PM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST
CENTRAL NEBRASKA AND WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY HAZARDS...A FEW TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY WEST OF A FREMONT TO SIOUX CITY LINE.
THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS THE AREA
THIS EVENING INTO TONIGHT AS A COLD FRONT MOVES SLOWLY EAST INTO THE
AREA AND AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WESTERN
DAKOTAS. SCATTERED THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING
BEFORE DIMINISHING TO SHOWERS BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY NIGHT AND
WEDNESDAY AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL
PLAINS.

THERE WILL BE A SLIGHT CHANCE FOR MORE THUNDERSTORMS FRIDAY INTO
FRIDAY NIGHT AS ANOTHER WEATHER SYSTEM MOVES ACROSS THE AREA DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS LIKELY THIS EVENING.

IAZ079-080-090-091-NEZ065>068-078-088>093-251000-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
507 PM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT...ESPECIALLY
LATE TONIGHT AS A COLD FRONT MOVES INTO THE AREA AND AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WESTERN DAKOTAS.
A FEW STORMS COULD REACH SEVERE LEVELS WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN HAZARDS. THE CHANCE OF THUNDERSTORMS WILL
CONTINUE ON SUNDAY AS THE FRONT MOVES ACROSS THE REMAINDER OF THE
AREA DURING THE DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY NIGHT AND
WEDNESDAY AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL PLAINS.

THERE WILL BE A SLIGHT CHANCE FOR MORE THUNDERSTORMS FRIDAY INTO
FRIDAY NIGHT AS ANOTHER WEATHER SYSTEM MOVES ACROSS THE AREA DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIERED LATE TONIGHT.

FOBERT

In the hours before

Special weather statement, Sep 24, 2:56 PM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
356 PM CDT SAT SEP 24 2005...CORRECTED WATCH NUMBER

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>052-250300-
MONONA IA-HARRISON IA-SHELBY IA-POTTAWATTAMIE IA-PLATTE NE-BOONE NE-
DODGE NE-DOUGLAS NE-COLFAX NE-WASHINGTON NE-BUTLER NE-SAUNDERS NE-
BURT NE-MADISON NE-STANTON NE-CUMING NE-THURSTON NE-WAYNE NE-
ANTELOPE NE-PIERCE NE-CEDAR NE-KNOX NE-
356 PM CDT SAT SEP 24 2005

...TORNADO WATCH NUMBER 814 HAS BEEN ISSUED UNTIL 10 PM CDT...

THIS INCLUDES THE FOLLOWING COUNTIES...

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY AND POTTAWATTAMIE

IN NORTHEAST NEBRASKA
     KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
     STANTON...MADISON...BOONE...COLFAX AND PLATTE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS AND DOUGLAS

BOUSTEAD
Special weather statement, Sep 24, 5:33 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
633 PM CDT SAT SEP 24 2005

IAC155-NEC023-055-153-155-250030-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 814 FOR
THE FOLLOWING AREAS

IN IOWA THIS CANCELS 1 COUNTY

IN SOUTHWEST IOWA

POTTAWATTAMIE

IN NEBRASKA THIS CANCELS 4 COUNTIES

IN EAST CENTRAL NEBRASKA

BUTLER                DOUGLAS               SARPY
SAUNDERS

THIS INCLUDES THE CITIES OF...BELLEVUE...COUNCIL BLUFFS...
DAVID CITY...OMAHA AND WAHOO.

IAC085-133-165-NEC003-011-021-027-037-039-053-107-119-139-141-167-
173-177-179-250400-

TORNADO WATCH NUMBER 814 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHWEST IOWA

HARRISON              SHELBY

IN WEST CENTRAL IOWA

MONONA

IN NEBRASKA THIS WATCH INCLUDES 15 COUNTIES

IN EAST CENTRAL NEBRASKA

BURT                  DODGE                 WASHINGTON

IN NORTHEAST NEBRASKA

ANTELOPE              BOONE                 CEDAR
COLFAX                CUMING                KNOX
MADISON               PIERCE                PLATTE
STANTON               THURSTON              WAYNE

THIS INCLUDES THE CITIES OF...ALBION...BLAIR...BLOOMFIELD...
COLUMBUS...FREMONT...HARLAN...HARTINGTON...MISSOURI VALLEY...
NELIGH...NORFOLK...ONAWA...PENDER...PIERCE...SCHUYLER...STANTON...
TEKAMAH...WAYNE AND WEST POINT.

JP

The radar

The Omaha radar (KOAX), 154 km away, was scanning. The volume nearest the first event began at 00:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Boone

When
September 24, 6:55 PM CST
Where
Boone County, Raeville
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
41.900, -98.050

Thunderstorm wind gusts estimated at 60 mph were accompanied by hail up to 3/4 inches in diameter caused quite a bit of crop damage around the Raeville area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478111.